I am a 38 year old male in good health. I was on mycardis for 6 months prior for borderline hypertension. In dec 2005 I was rushed to the EM with a sudden elevation in BP to 180/100 combined with the shakes and sweats for a period of 4-6 hours. I was hospitalised 3-4 more times with similiar issues. I had every test done on my heart by a cardiologist includng MRI on my abdomen to check for things like Phechrotomin(sp)etc 24 urine test, etc, all were negative. 6 months later I am still having these attacks on a periodic basis. I am also very sensitive to medication and now have been off all BP medications for 3 weeks to see if this is the issue. My blood pressure is relatively normal resting at 120-30/80-90 but somewhat elevated to 150/high90 when I do minimum physical activity ! Up until X Mass I was playing hockey 2 times a week and on the tread mill.
It has been suggested that it may be anxiety attacks, but I do not have an increased HR or the sensation that I cannot breath during these episodes, my symptoms are simply the elevated BP and periodic dizzyness, sweats when this occurs!
I have since read on an internet site where people have had similar reaction to Mycardis, but I have been off of that now for 3 months.
Yestersday I was at the dentist for a annual check up when the dentist lowered the chair where as my feet were slightly above my head for a few minutes to look at my teeth, when he slowly returend the chair to an up right postion I almost passed out and had a red face !
I am frustrated as no one can seem to figure out what is wrong !
Your physcians were concerned with your spells coming from a second cause of hypertension due to their episodic nature and the relatively earlier onset of your hypertension. It is not altogether uncommon to develop hypertension in the lat 30s, especially for those with a family history.
Overall, its hard to completely attribute anyone's symptoms to anxiety without really getting a chance to review all of their data.
Your episodes have a pretty severe sound to them, so I would be surprised if something hadnt shown up yet. Perhaps a two fold approach of continuing your medications and looking into causes and ways of dealing with anxiety would be the next helpful direction to go.
My BP spikes like that too but is does come down within an hour or so. I am on BP medication and have been since I'm 23 yrs old. I'm 38 now. I have a strong family history so I was put on medication right a way. What I have found is if I can stay relaxed when it spikes up it will come down. For me, and maybe you too, the ANXIETY and ill feeling of it being that high causes the sweating and shaking etc... My Dr says as long as the spikes come down you are not at risk for a serious problem. The risk is in the lengthy uncontrolled elevation.
Sorry to hijack....skippyheart, I have some questions for you - related to your 10-step program (which I really think you need to copyright and publish somewhere!). Do you email people off of the board? If so, could you contact me at ***@****? Thanks.
While I have very LOW BP (usually about 90/55), I experience pretty much ONLY a rise in BP when I'm having an attack of anxiety. I think we misunderstand anxiety attacks to be rapid heartrate, shortness of breath, feeling faint, etc., when really, the only symptom might be elevated BP. The last time I had a really bad bout of the PVCs I get, I went to my cardio and the ENTIRE time, my legs and hands were shaking. BP was 115/90 (REALLY high for me). As soon as I talked to my cardio and he said to me, "You need to calm down. You are absolutely healthy, not going to die, etc.," my shakes subsided, my BP at the end of the visit was back to 100/60, and my PVCs went down to about one every hour. Anxiety is a terrible, terrible enemy to one's spirit. I read a recent post about someone who hasn't ventured anywhere far from home in the last 9 years for fear of dying. Think about it...in these last nine years, he could have been living a happy, full life. Fear does terrible things to us. Anxiety is fear's sidekick. Your symptoms really do sound like panic/anxiety. With the tests you've had, I would think they would have pinpointed something cardiac by now. I recommend Claire Weekes books (Hope and Help for Your Nerves and Peace from Nervous Suffering) as well as the Anxiety and Phobia Workbook by Edmund Bourne. I still get PVCs. I still get spikes in my BP. And I still suffer from anxiety. Check with your doctor to be sure, of course, but checking out the anxiety direction might be a good start.
I suffered from severe panic attacks for many yrs, and never had shortness of breath or a very fast heartbeat during these attacks. I reacted with my BP shooting sky high. My panic attacks felt like a white flame in the pit of my stomach, and I experienced what I thought was "impending death", and of course that always happened when I was out in public, my heart pounded harder but only a little faster, but would skip beats like every other beat, I rushed home to find my BP at over 200 syst. and over 120 diast. during these panic attacks. I had all the tests under the sun to find the cause for the severe spikes of my BP, but all came back normal. When not having these anxiety attacks my BP was around 115/75.
Everybody reacts different when having panic attacks. I know people who get the sweats and the shakes. Others get the heart attack symptoms i.e. chest pain/pressure, but their BP stays normal or slightly elevated from what they tell me.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.